Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on strongly $ E$-reflexive inverse semigroups


Author: L. O’Carroll
Journal: Proc. Amer. Math. Soc. 79 (1980), 352-354
MSC: Primary 20M10
DOI: https://doi.org/10.1090/S0002-9939-1980-0567970-X
MathSciNet review: 567970
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In contrast to the semilattice of groups case, an inverse semigroup S which is the union of strongly E-reflexive inverse subsemigroups need not be strongly E-reflexive. If, however, the union is saturated with respect to the Green's relation $ \mathcal{D}$, and in particular if the union is a disjoint one, then S is indeed strongly E-reflexive. This is established by showing that $ \mathcal{D}$-saturated inverse subsemigroups have certain pleasant properties. Finally, in contrast to the E-unitary case, it is shown that the class of strongly E-reflexive inverse semigroups is not closed under free inverse products.


References [Enhancements On Off] (What's this?)

  • [1] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups, vols. 1, 2, Math. Surveys No. 7, Amer. Math. Soc., Providence, R. I., 1961 and 1967.
  • [2] J. M. Howie, An introduction to semigroup theory, Academic Press, London, 1976. MR 0466355 (57:6235)
  • [3] D. B. McAlister, Inverse semigroups generated by a pair of subgroups, Proc. Roy. Soc. Edinburgh Sect. A. 77 (1977), 9-22. MR 0450438 (56:8732)
  • [4] L. O'Carroll, Strongly E-reflexive inverse semigroups, Proc. Edinburgh Math. Soc. 20 (1976-77), 339-354. MR 0453899 (56:12152)
  • [5] -, Strongly E-reflexive inverse semigroups. II, Proc. Edinburgh Math. Soc. 21 (1978), 1-10. MR 0480799 (58:949)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M10

Retrieve articles in all journals with MSC: 20M10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0567970-X
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society